Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Why does my ear canals itch?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I have itching in some of my ear canals , i have it associated with a white scaly substance that builds to flaky. i thought that it is related to some skin problem.
Posted Wed, 5 Mar 2014 in General Health
Answered by Dr. Geetika Paul 2 hours later
Brief Answer: Seborrheic eczema of ear canals, antifungals Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. From the description ,it looks like you are suffering from seborrheic dermatitis which is basically dandruff of the skin. Other than the scalp ,areas around and inside the ear are very commonly affected by seborrheic eczema. Also such a presentation of this eczema is quite common in elderly patients. You need to apply a topical steroid cream like cortisone over the affected areas twice a day. In addition you can take some oral antihistamine like claritin for the associated itching. Also try to use an anti dandruff shampoo twice a week. I am sure this treatment should benefit you. If however there is not complete relief , then you might need a course of oral antifungal tablets along since this eczema is basically caused by overgrowth of a specific skin fungus. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor